Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 145, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Jul 14, 2012, 7:16 PM CDT for La Salle County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2012, 7:16 PM CDT (00:16 UTC)
- Expired
- Jul 14, 2012, 7:39 PM CDT
- In force
- 23 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County La Salle County, TX
The radar
The Laughlin AFB radar (KDFX), 136 km from the middle of the area, began a volume at 00:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDRT), launched 00:00Z, 0.3 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1079 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 2088 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
684 WUUS54 KCRP 150016 SVRCRP TXC283-150115- /O.NEW.KCRP.SV.W.0145.120715T0016Z-120715T0115Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 716 PM CDT SAT JUL 14 2012 THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL LA SALLE COUNTY IN SOUTH CENTRAL TEXAS... * UNTIL 815 PM CDT * AT 714 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COTULLA...AND MOVING WEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... GARDENDALE... COTULLA... WOODWARD... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2832 9937 2855 9938 2857 9913 2839 9908 TIME...MOT...LOC 0016Z 088DEG 4KT 2846 9920 $$
1 follow-up statement
578 WWUS54 KCRP 150039 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 739 PM CDT SAT JUL 14 2012 TXC283-150047- /O.CAN.KCRP.SV.W.0145.000000T0000Z-120715T0115Z/ LA SALLE- 739 PM CDT SAT JUL 14 2012 ...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL LA SALLE COUNTY IS CANCELLED... THE THUNDERSTORM WHICH PROMPTED THE SEVERE THUNDERSTORM WARNING HAS WEAKENED. LAT...LON 2832 9937 2855 9938 2857 9913 2839 9908 TIME...MOT...LOC 0037Z 088DEG 4KT 2846 9923 $$ TB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 6:43 PM CDT, 33 minutes earlier.
Area forecast discussion, Jul 14, 6:43 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 643 PM CDT SAT JUL 14 2012 .DISCUSSION...UPDATED FOR 00Z AVIATION. && .AVIATION...CONVECTION HAS SHIFTED OVER THE RIO GRANDE PLAINS THIS EVENING. WILL KEEP VCTS REMARKS AT LRD THROUGH 01Z. OTHERWISE... EXPECT THE CONVECTION TO WANE WITH THE LOSS OF DAYTIME HEATING. ANTICIPATE VFR CONDITIONS THROUGH THE TAF CYCLE...WITH MVFR CIGS/VSBY POSSIBLE IN AND NEAR THUNDERSTORMS. CONVECTION WILL DEVELOP AGAIN ON SUNDAY AND HAVE INCLUDED VCTS REMARKS AT ALI/CRP/VCT AFTER 18Z. && .PREV DISCUSSION... /ISSUED 350 PM CDT SAT JUL 14 2012/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...SOUTH TEXAS CONTINUES TO REMAIN IN A WEAKNESS REGION BETWEEN TWO LARGE AREAS OF HIGH PRESSURE. A WEAK MID TO UPPER LEVEL SHEAR AXIS REMAINS DRAPED ACROSS EAST TEXAS WITH THE TAIL END OF THE AXIS REACHING INTO OUR CWA. THIS AXIS IS PROG TO SLOWLY MOVE WESTWARD THROUGH THE SHORT TERM PERIOD RESULTING IN A CONTINUED CHANCE OF CONVECTION. ONGOING CONVECTION SHOULD DIMINISH THIS EVENING AS DAYTIME HEATING SUBSIDES...BUT W AND NW ZONES MAY HAVE ISOLATED CONVECTION PERSIST INTO THE MID TO LATE EVENING. CONVECTION MAY REDEVELOP LATE TONIGHT ALONG THE COAST AND ESPECIALLY OVER MARINE ZONES AND THEN DEVELOP INLAND BY MID TO LATE MORNING BEFORE DIMINISHING LATE AFTERNOON AND EVENING. LOCALLY HEAVY RAINFALL WILL CONTINUE TO BE POSSIBLE AS PWATS REMAIN NEAR OR JUST SHY OF 2 INCHES. WENT CLOSE WITH A MET/MAV BLEND BUT MAX TEMPS WILL BE HEAVILY DEPENDENT ON WHETHER RAINFALL OCCURS AT FORECAST SITE. LONG TERM (MONDAY THROUGH SATURDAY)...MODELS STILL INDICATING SHEAR AXIS MOVING WEST OF THE AREA MONDAY...WITH SLIGHTLY DRIER AIR ADVECTING INTO THE REGION. THEREFORE SHOULD SEE A REDUCTION IN THE COVERAGE OF STORMS MONDAY AND TUESDAY...ALTHOUGH CAN NOT COMPLETELY RULE OUT ISOLATED COVERAGE. THE ECMWF AND GFS ARE INDICATING AN UPPER LEVEL LOW TO DEVELOP NEAR COAHUILA IN MEXICO ON WEDNESDAY. THIS WILL INTERACT WITH INTERACT WITH INCREASING PWATS OF 2-2.2 INCHES AND GENERATE BETTER COVERAGE OF STORMS ON WEDNESDAY/THURSDAY ACROSS SOUTH TEXAS...BACK INTO THE SCATTERED RANGE. COVERAGE SHOULD THEN TAPER OFF AGAIN FRIDAY AND SATURDAY AS THE UPPER LEVEL LOW MOVES NORTHWEST AWAY FROM THE AREA...BUT PWATS STILL AROUND 2 INCHES SHOULD YIELD ISOLATED SHOWERS AND STORMS THESE DAYS. SLIGHTLY COOLER MAX TEMPS WEDNESDAY AND THURSDAY WITH INCREASE IN PRECIP. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 92 76 94 77 / 20 40 10 20 10 VICTORIA 74 91 74 91 75 / 20 50 10 30 10 LAREDO 78 98 77 101 78 / 30 30 20 10 10 ALICE 75 96 75 96 75 / 20 40 10 20 10 ROCKPORT 76 90 78 90 79 / 30 50 20 30 10 COTULLA 74 96 74 98 74 / 30 30 20 20 10 KINGSVILLE 75 95 75 96 75 / 20 40 10 20 10 NAVY CORPUS 78 89 78 90 79 / 20 40 20 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TB/78...AVIATION
Hazardous weather outlook, Jul 14, 5:31 AM CDT, 13 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 531 AM CDT SAT JUL 14 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-151045- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 531 AM CDT SAT JUL 14 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF FACING BEACHES OF SOUTH TEXAS. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TODAY ACROSS MUCH OF SOUTH TEXAS. NO SEVERE WEATHER IS EXPECTED...HOWEVER A FEW STORMS MAY BECOME STRONG THIS AFTERNOON ALONG THE SEA BREEZE...WITH WINDS IN EXCESS OF 40 MPH BEING THE MAIN THREAT. LOCALLY HEAVY RAINFALL WILL ALSO BE POSSIBLE...WHICH MAY LEAD TO FLOODING IN AREAS THAT HAVE ALREADY RECEIVED ABUNDANT RAINFALL IN PREVIOUS DAYS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A MODERATE RISK FOR RIP CURRENTS ALONG THE GULF FACING BEACHES OF SOUTH TEXAS ON SUNDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF SOUTH TEXAS THROUGH THURSDAY...WITH THUNDERSTORM CHANCES DIMINISHING BY LATE FRIDAY AS AN UPPER LOW FINALLY MOVES WEST AND DISSIPATES AND DRIER AIR MOVES IN. NO SEVERE WEATHER IS EXPECTED.. ALTHOUGH A THUNDERSTORM OR TWO COULD PRODUCE WINDS IN EXCESS OF 40 MPH DURING THE AFTERNOON ALONG THE SEA-BREEZE. LOCALLY HEAVY RAINFALL ALSO WILL BE POSSIBLE...AND ANY PERSISTENT STORMS FORMING OVER AREAS WHICH RECEIVED PLENTIFUL RAINFALL DURING THE PREVIOUS FEW DAYS COULD RESULT IN ISOLATED FLOODING MAINLY WEDNESDAY AND THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CB/GW
In the hours before
Special weather statement, Jul 14, 2:27 PM CDT, 4 hours 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 227 PM CDT SAT JUL 14 2012 TXZ242-142000- KLEBERG- 227 PM CDT SAT JUL 14 2012 ...A STRONG THUNDERSTORM WAS AFFECTING KLEBERG COUNTY... AT 221 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR KINGSVILLE NAVAL AIR STATION...OR NEAR KINGSVILLE. THIS STORM WAS NEARLY STATIONARY. PEA SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH THIS STORM. IN ADDITION...TORRENTIAL RAINFALL MAY ALSO OCCUR WITH A QUICK ONE INCH OF RAIN FALLING IN A SHORT AMOUNT OF TIME. HART
Special weather statement, Jul 14, 2:45 PM CDT, 4 hours 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 245 PM CDT SAT JUL 14 2012 TXZ243-142030- NUECES- 245 PM CDT SAT JUL 14 2012 ...STRONG THUNDERSTORMS ARE AFFECTING FAR SOUTHWEST NUECES COUNTY... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHEAST OF DRISCOLL...SLOWLY DRIFTING NORTHEAST. AN ADDITIONAL STRONG STORM WAS LOCATED NEAR BISHOP. PEA SIZE HAIL...AND WIND GUSTS TO AROUND 40 MPH ARE POSSIBLE WITH THESE STORMS. HART
Special weather statement, Jul 14, 3:48 PM CDT, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 348 PM CDT SAT JUL 14 2012 TXZ244-142145- SAN PATRICIO- 348 PM CDT SAT JUL 14 2012 ...A STRONG THUNDERSTORM WAS AFFECTING SAN PATRICIO COUNTY... AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SINTON...MOVING NORTHWEST AT 5 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. TB
Special weather statement, Jul 14, 3:57 PM CDT, 3 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 357 PM CDT SAT JUL 14 2012 TXZ240-142130- DUVAL- 357 PM CDT SAT JUL 14 2012 ...A STRONG THUNDERSTORM WAS AFFECTING DUVAL COUNTY... AT 353 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES NORTHWEST OF REALITOS...OR 11 MILES WEST OF BENAVIDES...MOVING NORTHWEST AT 10 MPH. WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. TB
Special weather statement, Jul 14, 5:42 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 542 PM CDT SAT JUL 14 2012 TXZ239-142315- WEBB- 542 PM CDT SAT JUL 14 2012 ...A STRONG THUNDERSTORM WAS AFFECTING WEBB COUNTY... AT 541 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BOTINES...OR 15 MILES NORTH OF LAREDO... MOVING WEST AT 5 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TB
Special weather statement, Jul 14, 7:14 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 714 PM CDT SAT JUL 14 2012 TXZ229-150045- LA SALLE- 714 PM CDT SAT JUL 14 2012 ...A STRONG THUNDERSTORM WAS AFFECTING LA SALLE COUNTY... AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR COTULLA...MOVING WEST AT 5 MPH. WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM. TB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:30 PM CDT | Areal Flood Advisory | CRP | Bee | 90 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.